Georgia, 2025

Damaging Winds and Lightning Strike in Georgia, July 10, 2025

July 10, 2025 · NWS CHS · 8 events in 2 counties and zones

Numerous clusters of thunderstorms started developing across southeast Georgia in the early afternoon hours and gradually spread eastward through the late afternoon. These storms produced damaging wind gusts and frequent cloud to ground lightning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Numerous clusters of thunderstorms started developing across southeast Georgia in the early afternoon hours and gradually spread eastward through the late afternoon. These storms produced damaging wind gusts and frequent cloud to ground lightning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 10, 1:02 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 10, 1:02 PM EST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
202 PM EDT Thu Jul 10 2025

.SYNOPSIS...
Weak high pressure will extend across the area into early next
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
The region will remain placed between high pressure aloft over the
Gulf of America and a longwave trough extending southward from the
Great Lakes region. A shortwave trough will ripple across the
southern periphery of this longwave trough across the southeastern
states today. This shortwave trough will provide some synoptic
forcing to aid in convection this afternoon.

This Afternoon: An interesting set up today as thunderstorms this
morning across the Charleston Tri-County produced thick cloud cover
that is struggling to erode. Thus, there is a temperature
gradient across the forecast area as of 2 PM, with upper 70s to
around 80 across the Charleston Tri-County and Colleton County
in SC, and mid to upper 80s elsewhere. Given the lack of daytime
heating, precipitation chances have diminished across the area
with thick, lingering cloud cover. Elsewhere, the forecast has
changed very little, with showers and thunderstorms possible.
The airmass remains very moist and unstable with SPC
Mesoanalysis showing PWATs 2.0-2.1 inches and upwards of 2500
J/kg of ML CAPE. While CAPE values will be supportive of
convection, SPC Mesoanalysis shows little to no shear to speak
of. Therefore the severe risk remains marginal this afternoon.
Damaging wind gusts will be the main hazard with any strong to
severe storm that is able to form. Hail is also possible, given
a freezing level slightly lower than previous days. Heavy
rainfall is also possible this afternoon, with the HREF showing
a >50% probability of greater than an inch of rainfall across
most of the local area.

Overnight: Convection will gradually wind down through the
night, although a risk for at least isolated showers/tstms will
linger, especially at the coast. Lows will range from the lower
70s well inland to the upper 70s/near 80 at the beaches.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Aloft, mid-lvl vort energy associated with an h5 shortwave will
slowly traverse the Carolinas this weekend, the bulk of which
interacts with a moderately unstable environment locally on Friday,
before shifting offshore and/or departing to the north this weekend.
Although shear is rather weak on Friday (0-6 km Bulk Shear between
15-20 kt), it should remain sufficient for maintaining thunderstorm
clusters within a moist and moderately unstable environment marked
by PWATs around 2 inches, SBCAPE around 1500-2000 J/kg, mid-lvl
lapse rates between -7.5 to -8.5 C/km and modest DCAPE, suggesting
the potential for a few stronger thunderstorms and/or perhaps a
marginally severe thunderstorm Friday afternoon/evening. By
Saturday, shear and mid-lvl forcing become weaker, suggesting
slightly less precip coverage and more "general" type thunderstorms
during peak diurnal heating hours as the pattern becomes more
typical of summertime. However, a stronger thunderstorm can not be
ruled out with ample moisture and heating in place, perhaps near an
inland moving sea breeze. Afternoon highs should remain in the low-
mid 90s, while overnight lows are mild, only dipping into the low-
mid 70s inland to upper 70s/around 80 near the beaches and across
Downtown Charleston.

On Sunday, convective activity resembles a summertime pattern with
scattered afternoon/evening showers and thunderstorms that mostly
remain sub-severe, but with a limited potential to become strong.
The main issue will be warmer temps as the large-scale ridging
expands across the Southeast United States. Afternoon highs should
approach the mid 90s away from the beaches, and when combined with
sfc dewpts in the low-mid 70s, support heat index values around 105
degrees. A downslope wind should help mix out dewpts sufficiently to
keep heat index values just below Heat Advisory levels, but a few
spots could touch 108 degrees during peak heating hours.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Ridging will continue to build over the Deep South early next week,
while an upper level low could develop across the Caribbean and move
toward the Southeast Coast by the middle of next week. Typical
diurnal convection will continue Monday with scattered showers and
thunderstorms forecast, before an increase in precip coverage is
possible by the middle of next week as the mid-upper lvl disturbance
arrives. Monday will display above normal temps with highs largely
in the mid-upper 90s. These temps along with sfc dewpts in the mid
70s could support marginal Heat Advisory conditions during peak
heating hours Monday afternoon. Thereafter, precip coverage could
play a role in maintaining heat index values below Heat Advisory
conditions mid week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
KCHS/KJZI/KSAV: Tstms are expected to impact all three terminals
late this afternoon/evening as numerous showers and tstms
impact the Lowcountry and Southeast Georgia. Window of impacts
looks greatest between 21-00z at all sites and TEMPO groups
highlighting TSRA were maintained. Remnant cloud cover from
earlier thunderstorms is impacting KCHS and KJZI, possibly
limiting the coverage of thunderstorms this afternoon. However,
confidence was not high enough to remove mention of thunder in
the 18Z TAF. Showers and thunderstorms will diminish with
nightfall, however an isolated shower is possible along the
immediate coast possibly impacting KJZI. Otherwise, prevailing
VFR through the remainder of the 18Z TAF period.

Extended Aviation Outlook: Periods of flight restrictions are likely
at CHS/JZI/SAV terminals Friday afternoon/evening due to shower and
thunderstorm activity. Precip coverage becomes more typical of a
summertime pattern late weekend and into early next week, with TEMPO
flight restrictions possible due to shower/thunderstorm activity
each day at all terminals.

&&

.MARINE...
Through Tonight: A S to SW flow will prevail through tonight as
surface high pressure holds strong offshore. Winds will
generally remain 15 kt or less, but some gusts to 20 kt are
possible near the land/sea interface and Charleston Harbor this
afternoon as the sea breeze moves inland. Seas will average 2-3
ft. Clusters of strong to severe tstms may move offshore this
evening and pose a risk for wind gusts in excess of 34 kt,
frequent cloud- to- ground lightning and vsbys less than 1 NM in
locally heavy rainfall. Special Marine Warnings may be needed.

Friday through Tuesday: Weak mid-lvl energy departing the region
early weekend could result in scattered shower/thunderstorm activity
across local waters, and perhaps a strong and/or isolated severe
thunderstorm. Outside convection, a typical summertime pattern will
return late weekend and persist into early next week with Atlantic
high pressure centered offshore and weak sfc troughing developing
inland each day. This should result in relatively benign conditions
across local waters, with south to southwest winds around 15 kt or
less each day and seas between 2-4 ft early weekend, subsiding to 1-
3 ft heading into next week. A few gusts up to 20 kt are possible,
highest along the coast and in the Charleston Harbor due to sea
breeze influences each afternoon.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...CPM
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...CPM/DPB
MARINE...CPM/DPB
Hazardous weather outlook, Jul 10, 12:30 PM EST, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
130 PM EDT Thu Jul 10 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-111730-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
130 PM EDT Thu Jul 10 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Extreme Heat

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Special weather statement, Jul 10, 3:20 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Charleston SC
420 PM EDT Thu Jul 10 2025

SCZ043-049-050-102100-
Charleston SC-Inland Colleton SC-Coastal Colleton SC-
420 PM EDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT COLLETON AND CHARLESTON
COUNTIES UNTIL 5 PM EDT...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Bennetts Point, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Hollywood, Meggett, Adams Run, Jacksonboro, Bennetts Point, Bears
  Bluff, Fenwick, Parkers Ferry, Beck Landing and Wiggins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3268 8061 3284 8039 3267 8021 3251 8048
      3267 8063
TIME...MOT...LOC 2020Z 228DEG 17KT 3265 8045

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 TO 55 MPH

NED
Special weather statement, Jul 10, 3:22 PM EST, 1 hour before
Special Weather Statement
National Weather Service Charleston SC
422 PM EDT Thu Jul 10 2025

SCZ042-043-047-048-102100-
Hampton SC-Inland Jasper SC-Beaufort SC-Inland Colleton SC-
422 PM EDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT BEAUFORT...JASPER...COLLETON
AND HAMPTON COUNTIES UNTIL 5 PM EDT...

At 422 PM EDT, Doppler radar was tracking a strong thunderstorm over
Coosawhatchie, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Ridgeland, Yemassee, Coosawhatchie, Gillisonville, McPhersonville,
  Grays, Pocotaligo, Grahamville, Early Branch and Sheldon.

This includes I-95 in South Carolina between mile markers 19 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3237 8110 3250 8120 3284 8090 3263 8069
TIME...MOT...LOC 2022Z 258DEG 12KT 3259 8096

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 TO 55 MPH

NED
Special weather statement, Jul 10, 3:34 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Charleston SC
434 PM EDT Thu Jul 10 2025

GAZ100-102100-
Bulloch GA-
434 PM EDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT BULLOCH COUNTY UNTIL 5 PM EDT...

At 434 PM EDT, Doppler radar was tracking a strong thunderstorm over
Georgia Southern, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Statesboro, Brooklet, Register, Denmark, Nevils, Georgia Southern,
  Leefield, Stilson, Bay and Emit.

This includes I-16 between mile markers 113 and 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3227 8192 3230 8195 3242 8192 3244 8195
      3253 8163 3251 8160 3251 8158 3248 8154
      3247 8154 3245 8153 3242 8154 3239 8153
      3239 8152 3233 8149 3233 8147 3225 8143
      3215 8178 3217 8178 3224 8182 3227 8189
TIME...MOT...LOC 2033Z 260DEG 14KT 3240 8174

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 TO 55 MPH

NED
Special weather statement, Jul 10, 3:57 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Charleston SC
457 PM EDT Thu Jul 10 2025

SCZ044-050-102130-
Charleston SC-Dorchester SC-
457 PM EDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT CHARLESTON AND DORCHESTER
COUNTIES UNTIL 530 PM EDT...

At 457 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ravenel, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  North Charleston, Summerville, West Ashley, Johns Island,
  Hollywood, Ravenel, Meggett, Delemar Crossroads, Capwells
  Crossroads and Dungannon Heritage Preserve.

This includes I-526 near mile marker 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3285 8033 3299 8020 3280 8002 3267 8030
      3279 8039
TIME...MOT...LOC 2057Z 229DEG 18KT 3277 8027

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

CPM
Special weather statement, Jul 10, 3:59 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Charleston SC
459 PM EDT Thu Jul 10 2025

GAZ101-102145-
Effingham GA-
459 PM EDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT EFFINGHAM COUNTY UNTIL 545 PM
EDT...

At 459 PM EDT, Doppler radar was tracking a strong thunderstorm near
Godley Station, moving northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Springfield, Godley Station, Rincon, Bloomingdale, Guyton,
  Pineora, Stillwell, Marlow, Ebenezer and Clyo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3211 8139 3217 8141 3221 8141 3222 8143
      3227 8144 3233 8148 3247 8153 3250 8123
      3246 8119 3245 8120 3242 8120 3236 8117
      3235 8115 3235 8114 3229 8112 3224 8116
      3223 8114 3224 8120 3213 8134
TIME...MOT...LOC 2059Z 234DEG 10KT 3219 8130

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 TO 55 MPH

NED
Special weather statement, Jul 10, 4:08 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Charleston SC
508 PM EDT Thu Jul 10 2025

SCZ047-051-102145-
Coastal Jasper SC-Inland Jasper SC-
508 PM EDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT JASPER COUNTY UNTIL 545 PM
EDT...

At 508 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bellinger Hill Area, moving northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Bluffton, Bellinger Hill Area, Levy and Limehouse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3214 8112 3215 8112 3215 8111 3216 8112
      3223 8109 3223 8103 3218 8098 3210 8105
      3213 8112
TIME...MOT...LOC 2108Z 219DEG 11KT 3216 8106

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

NED

The radar

The Charleston,SC radar (KCLX), 57 km away, was scanning. The volume nearest the first event began at 21:22 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Chatham

When
July 10, 4:22 PM EST to 4:24 PM EST
Where
Chatham County, 2.92 mi W of Meinhard
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.180, -81.270

Local broadcast media shared a social media video showing a thunderstorm wind gust snapping off several large limbs off a tree and onto the driveway of a home.

Thunderstorm Wind, Chatham

When
July 10, 4:39 PM EST to 4:41 PM EST
Where
Chatham County, 0.69 mi N of Central Jct
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.090, -81.120

Chatham County Emergency Management reported a downed power line in the 2100 block of Krenson Street.

Thunderstorm Wind, Chatham

When
July 10, 4:46 PM EST to 4:48 PM EST
Where
Chatham County, Burroughs
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.980, -81.250

Chatham County Emergency Management reported a downed power line in the 300 block of Beaufort Road.

Thunderstorm Wind, Chatham

When
July 10, 4:55 PM EST to 4:57 PM EST
Where
Chatham County, 1.81 mi NE of Central Jct
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.100, -81.100

Chatham County Emergency Management reported a power line down on Elm Street.

Thunderstorm Wind, Chatham

When
July 10, 5:00 PM EST to 5:02 PM EST
Where
Chatham County, 1.17 mi E of Savannah State Colle
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.020, -81.050

Chatham County Emergency Management reported a downed power line in the 3200 block of Cedar Street.

Thunderstorm Wind, Chatham

When
July 10, 5:02 PM EST to 5:04 PM EST
Where
Chatham County, 0.91 mi NW of Beaulieu
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.940, -81.140

Chatham County Emergency Management reported a downed power line near the intersection of Coffee Bluff Road and Ben Kell Road.

Lightning, Effingham

When
July 10, 5:03 PM EST to 5:04 PM EST
Where
Effingham County, 3.5 mi S of Blanford
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
32.230, -81.280

Effingham Fire and Rescue reported that lightning struck a house along Smithwick Trail and caused damage to the structure.

Thunderstorm Wind, Chatham

When
July 10, 5:10 PM EST to 5:12 PM EST
Where
Chatham County, Savannah
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.050, -81.080

Chatham County Emergency Management reported several downed power lines across the county including a tree blocking a roadway and at least one tree down on a power line.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286251, 1286244, 1286245, 1286243, 1286248, 1286249, 1286242, 1286254.